Buscar en
Revista Española de Medicina Nuclear e Imagen Molecular (English Edition)
Toda la web
Inicio Revista Española de Medicina Nuclear e Imagen Molecular (English Edition) Graves’ disease in a 3 year-old patient with agranulocytosis due to anti-thyro...
Journal Information
Vol. 36. Issue 4.
Pages 260-262 (July - August 2017)
Share
Share
Download PDF
More article options
ePub
Visits
3
Vol. 36. Issue 4.
Pages 260-262 (July - August 2017)
Clinical note
Graves’ disease in a 3 year-old patient with agranulocytosis due to anti-thyroid drugs: Radioiodine ablation therapy as an effective alternative
Enfermedad de Graves en un paciente de 3 años con agranulocitosis asociada a fármacos antitiroideos: terapia ablativa con radioyodo 131 como una alternativa eficaz
Visits
...
E. Espinosa-Muñoz
Corresponding author
elenaespinosamunoz@gmail.com

Corresponding author.
, D. Ramírez-Ocaña, A.M. Martín-García, F.J. Ruiz-García, C. Puentes-Zarzuela
Unidad de Gestión Clínica de Medicina Nuclear, Hospital Regional Universitario de Málaga, Málaga, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (1)
Abstract

The case is presented of a multi-pathological 3-year-old girl, with mitochondrial disease (subacute necrotizing encephalomielopathy of Leigh syndrome.), V-stage chronic kidney disease of a diffuse mesangial sclerosis and developmental disorders who was diagnosed with hyperthyroidism Graves-Basedow’ disease. Six weeks after starting the treatment with neocarbimazole, the patient reported a serious case of agranulocytosis that forced to cancel antithyroid drugs, so she was treated successfully with 131I ablative therapy.

The relevance of the article is that Graves’ disease is uncommon in the pediatric age range (specially in children younger than 6 years old), developing complications due to a possible late diagnosis. Agranulocitosis is a potentially serious adverse effect following the use of antithyroid drugs and the few reported cases of ablative therapy with 131I at this age provide the uniqueness of the case.

Keywords:
Graves’ disease
Anti-thyroid drugs
Agranulocytosis
Radioiodine 131
Resumen

Se presenta el caso de una niña de 3 años pluripatológica, con una enfermedad genética mitocondrial (encefalomiopatía necrosante subaguda o síndrome de Leigh), insuficiencia renal crónica estadio v por una esclerosis mesangial difusa y alteraciones del desarrollo, que fue diagnosticada de hipertiroidismo autoinmune por enfermedad de Graves-Basedow. A las 6 semanas del inicio terapéutico con neocarbimazol, la paciente presentó un cuadro de agranulocitosis severa que obligó a suspender la medicación con fármacos antitiroideos, motivo por el cual fue tratada de manera eficaz con terapia metabólica con 131I.

La relevancia del artículo radica en la infrecuencia de la enfermedad de Graves en niños prepuberales (especialmente menores de 6 años), las complicaciones en el desarrollo derivadas de un posible diagnóstico tardío, la aparición de agranulocitosis como efecto adverso potencialmente grave tras el uso de antitiroideos y los pocos casos reportados de terapia ablativa con 131I a esta edad, que otorgan singularidad al caso.

Palabras clave:
Enfermedad de Graves
Fármacos antitiroideos
Agranulocitosis
Radioyodo 131

Article

These are the options to access the full texts of the publication Revista Española de Medicina Nuclear e Imagen Molecular (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Revista Española de Medicina Nuclear e Imagen Molecular (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos